Vigabatrin e psicosi: Esiste una vera correlazione?

Translated title of the contribution: Vigabatrin and psychosis: Is there a direct correlation

P. Veggiotti, G. De Agostini, C. Muzio, C. Termine, G. Lanzi

Research output: Contribution to journalArticlepeer-review

Abstract

Severe behavioural reactions, including agitation and psychosis, have been reported in epileptic patients during Vigabatrin treatment. The aim of this study is to report of our experience with 10 patients (selected from a group of 90 patients treated with Vigabatrin) with refractory partial epilepsy and previous mental retardation and psychosis treated with vigabatrin. After one year of treatment 5/10 patients became seizure-free, 3/10 of them presented reduction of seizures by over 75%. None of the subjects presented episodes that could be interpreted as psychotic reactions and, moreover, five patients showed a reduction in stereoptypies and instability. In 66% of these patients an improvement in cognitive functions was observed. These data seems to be in contradiction with previous reports of literature and do not confirm the contraindication to treat with Vigabatrin patients with an history of psychiatric disturbances.

Translated title of the contributionVigabatrin and psychosis: Is there a direct correlation
Original languageItalian
Pages (from-to)37-39
Number of pages3
JournalBollettino - Lega Italiana contro l'Epilessia
Issue number99 SUPPL. 1
Publication statusPublished - 1997

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of 'Vigabatrin and psychosis: Is there a direct correlation'. Together they form a unique fingerprint.

Cite this